MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570530
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter's address 1: (b)(6).(b)(4).A wallflex biliary rx covered stent and delivery system were received for analysis.The stent was returned partially deployed.Visual inspection of the returned device found the stent cover was damaged.Functional examination was performed by actuating the delivery system, and the stent was deployed with no resistance.However, the retrieval loop was found loaded at the distal section of the stent.No other issues were noted to the stent and delivery system.The reported event of stent partially deployed was confirmed.The investigation concluded that the reported event and the observed failures were likely due to procedural factors.It may be that handling and manipulation of the device during attempted deployment, limited the performance of the device and contributed to stent partial deployment and stent cover damaged.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.A trial was conducted to recreate the observed failure of the retrieval loop loaded at the distal section of the stent.The defect could not be recreated in process; when the stent was loaded in the incorrect orientation on the delivery system, the stent orientation machine would not cycle and an error message appeared on the screen.The operator could not complete the stent loading task.All units in the batch were conforming when they were released from the manufacturing site.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed, and from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary rx covered stent was to be implanted to treat a malignant choledochal stenosis after liver transplant in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2021.Reportedly, the patient stenosis was severe and the anatomy was not dilated prior to stent placement.During the procedure, the stent could not be completely deployed.The stent was removed from the patient partially deployed on the delivery system.The procedure was completed with another wallflex biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Note: this event has been deemed an mdr reportable event based on investigation result which revealed the stent cover was damaged.

Brand Name
WALLFLEX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12519032
Report Number3005099803-2021-04945
Device Sequence Number4460061
Product Code FGE
UDI-Device Identifier08714729764915
UDI-Public08714729764915
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/18/2022
Device Model NumberM00570530
Device Catalogue Number7053
Device Lot Number0026382139
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/01/2021
Initial Report FDA Received Date09/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Patient Weight65